Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS Corpus Christi, TX

October 14, 2013Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 14, 2013, 3:03 AM CDT for Webb County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2013, 3:03 AM CDT (08:03 UTC)
Expired
Oct 14, 2013, 5:00 AM CDT
In force
117 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WGUS54 KCRP 140803
FFWCRP
TXC479-141000-
/O.NEW.KCRP.FF.W.0023.131014T0803Z-131014T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 AM CDT MON OCT 14 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBB COUNTY IN SOUTH TEXAS...

* UNTIL 500 AM CDT

* AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. BASED ON DOPPLER RADAR ESTIMATES...EXPECT AN          
  ADDITIONAL 1 TO 2 INCHES OF RAINFALL OVER CENTRAL AND SOUTHERN     
  WEBB COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAREDO...AGUILARES...BOTINES...BRUNI...CALLAGHAN AND COLUMBIA      
  BRIDGE. FLOODING CONTINUES ALONG INTERSTATE 35 NEAR MILE MARKER 37 
  AND ALONG HIGHWAY 59 NEAR GATO CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 2733 9954 2738 9950 2749 9949 2749 9953
      2756 9952 2763 9961 2762 9966 2765 9968
      2765 9972 2772 9977 2779 9988 2797 9994
      2799 10000 2802 9881 2729 9879 2726 9906
      2727 9933 2731 9938 2725 9948

$$

87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 1:03 AM CDT, 2 hours earlier.

Area forecast discussion, Oct 14, 1:03 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
103 AM CDT MON OCT 14 2013

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...MVFR CONDITIONS EXPECTED OVERNIGHT DUE TO CEILINGS AND
VISIBILITY RESTRICTIONS FROM PATCHY MIST AND ISOLD/SCT SHOWER
ACTIVITY. ISOLD SHOWER ACTIVITY TO OCCUR ALSO DURING THE MID/LATE
MORNING HOURS GENERALLY EAST OF U.S. ROUTE 281. ISOLD/SCT SHOWERS
AND THUNDESTORMS ANTICIPATED MAINLY OVER THE COASTAL BEND/VICTORIA
CROSSROADS MONDAY AFTN.

&&

.PREV DISCUSSION... /ISSUED 745 PM CDT SUN OCT 13 2013/

DISCUSSION...SEE BELATED 00Z AVIATION DISCUSSION.

AVIATION...MAIN CONCERN IN THE SHORT TERM IS POTENTIAL FOR
CONVECTION THIS EVENING...AS STORMS CONTINUE TO MOVE TOWARD AN
AREA OF HIGHER CAPE AND NO CIN...WITH STILL GOOD SURFACE FORCING
OCCURRING. LOOKING AT IR SATELLITE...COLD CLOUD TOPS STILL NOT
WARMING AND THUS FEEL HAVE TO INCLUDE TEMPOS IN KCRP AND KALI FOR
THUNDER THIS EVENING...ALTHOUGH STORMS LIKELY TO WEAKEN AS THEY
CONTINUE TO MOVE EAST AND LOSE DAYTIME HEATING AND UPSLOPE
COMPONENT. THUS...HAVE TEMPOS IN FOR THUNDER AT ALL TERMINALS FOR
A 2-4 HOUR TIME FRAME THROUGH 06Z (SEE TAFS FOR DETAILS). AFTER
THAT...WILL FORECAST MVFR CIGS DEVELOPING AT KLRD BY 09Z DUE TO
EASTERLY WINDS...MVFR/PSBL IFR CIGS WITH IFR BR AT KVCT (SAME
REASON)...AND KEEP THINGS VFR OUTSIDE OF CONVECTION AT KCRP AND
KALI. WINDS WEAKEN AND GENERALLY WILL BE EASTERLY TONIGHT...THEN
BECOME MORE SOUTHEAST ON MONDAY AS LOW OUT WEST WEAKENS. FOR
NOW...JUST GOING WITH VCSH MONDAY AT KCRP AND KVCT DURING THE
DAYTIME AS THINK RAINFALL WILL BE MORE ISOLATED.

PREV DISCUSSION... /ISSUED 347 PM CDT SUN OCT 13 2013/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE MCS FROM THIS
MORNING HAS PUSHED EAST OF THE AREA INTO SOUTHEAST TEXAS. UPPER
LEVEL RIDGE LOCATED TO OUR SOUTH HAS ALLOWED MOISTURE FROM TS
OCTAVE OVER THE PACIFIC TO STREAM INTO SOUTH CENTRAL TEXAS.
ALSO...850MB WINDS REMAIN SOUTHEASTERLY ALLOWING DEEPER LOW LEVEL
MOISTURE TO ADVECT INTO THE AREA. MODEL PW PROGS OF GREATER THAN 2
INCHES HAVE VERIFIED WELL TODAY AS THE 12Z CRP PW WAS 2.24 INCHES.
THIS HAS RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING TO THE NORTHWEST OF THE CWA...NOW EXTENDING INTO
LASALLE COUNTY. FOCUS OF CONVECTION LATE THIS AFTERNOON AND THIS
EVENING WILL CONTINUE TO BE OVER NORTHWESTERN AND NORTHERN
SECTIONS. LOCALLY HEAVY RAINFALL MAY DEVELOP OVER THESE REGIONS
WITH 1 TO 3 INCHES OF RAIN WITH SOME ISOLATED HIGHER POCKETS. WILL
FOREGO A FLASH FLOOD WATCH AT THIS TIME AS HEAVY RAINFALL THREAT
DOES NOT APPEAR THAT WIDESPREAD. WILL MONITOR TRENDS AS THE
AFTERNOON AND EVENING PROGRESSES. SLIGHTLY DRIER AIR MAY ATTEMPT
TO MOVE INTO THE REGION FROM THE SOUTH ON MONDAY. HOWEVER...THE
BETTER FOCUS OF SHOWERS AND STORMS ON MONDAY WILL SHIFT WELL NORTH
OF THE REGION. KEPT SOME LOW LEVEL POPS THOUGH ACROSS THE NORTHERN
ZONES WHERE BETTER MOISTURE WILL BE SLOWER TO DEPART.

LONG TERM (TUESDAY THROUGH SUNDAY)...VORT LOBE WITHIN THE UPPER
TROUGH ACROSS THE WESTERN U.S. WILL LIFT NORTHWARD...AS ADDITIONAL
SHORTWAVES ACROSS WESTERN TEXAS MOVE TO THE NORTHWEST. MOISTURE WILL
CONTINUE TO LIFT NORTH AS WELL...HOWEVER PWATS OF NEAR 1.7 INCHES
WILL CONTINUE TO LINGER AROUND ON TUESDAY. ISOLATED DEVELOPMENT IS
POSSIBLE ALONG THE SEA BREEZE...HOWEVER WILL MAINTAIN QUIET POPS FOR
NOW AS SOME WARMING OCCURS IN THE MIDLEVELS. A NEARLY ZONAL FLOW
ALOFT WILL LEAD TO A SLOW SAGGING FRONTAL BOUNDARY THAT IS EXPECTED
TO MOVE THROUGH MIDWEEK. GENERAL MODEL AGREEMENT HAS SETTLED
BRINGING THE FRONT ACROSS THE NORTHERN PORTIONS OF THE CWA EARLY
WEDNESDAY...AND PUSHING THROUGH THE COASTAL WATERS IN THE EVENING.
MOISTURE OF NEAR 1.9 INCHES REMAINS ALONG AND BEHIND THE
FRONT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE WEDNESDAY.
SOUTHEASTERLY FLOW AT H85 SHOULD ALLOW FOR ADDITIONAL CHANCES FOR
RAIN TO LINGER INTO THURSDAY. THE FRONT APPEARS TO STALL ACROSS THE
WATERS WITH A BRIEF RETREAT TO THE NORTH ON FRIDAY. THE SECOND WAVE
OF ENERGY IN THE UPPER TROUGH IS EXPECTED TO DIG DOWN ACROSS THE
SOUTHERN PLAINS...WHICH SHOULD BE ENOUGH TO PUSH THE FRONT BACK
SOUTH OUT OF THE CWA...ENDING RAIN CHANCES THROUGH THE WEEKEND.
MODELS DO DIFFER ON DRYING OUT INTO THE WEEKEND...WITH GFS REMAINING
WETTER AND THE EURO DRIER. DUE TO THE CONSISTENCY WITH THE EURO
THESE PAST FEW DAYS...DECIDED UPON THE DRIER SOLUTION. AS FOR
TEMPERATURES...MADE ONLY MINOR ADJUSTMENTS FROM THE PREVIOUS
FORECAST...TRENDING ON THE COOLER SIDE DUE THE EXPECTED AMOUNT OF
CLOUD COVER AND RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  74  91  74  87  /  10  10  10  10  30
VICTORIA          87  72  88  70  81  /  20  10  10  10  50
LAREDO            94  74  94  72  88  /  10  10  20  20  30
ALICE             91  72  92  71  88  /  10  10  10  10  30
ROCKPORT          85  77  88  75  81  /  10  10  10  10  40
COTULLA           90  72  90  70  78  /  20  10  20  30  40
KINGSVILLE        91  73  91  72  88  /  10  10  10  10  30
NAVY CORPUS       87  77  88  76  86  /  10  10  10  10  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.

GM...NONE.

&&

WC/87...AVIATION
Hazardous weather outlook, Oct 13, 5:12 AM CDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 AM CDT SUN OCT 13 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
512 AM CDT SUN OCT 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN RIO GRANDE
PLAINS AND COASTAL BEND AND THUNDERSTORMS ARE LIKELY ACROSS THE
NORTHERN RIO GRANDE PLAINS AND THE VICTORIA CROSSROADS. SEVERE
STORMS ARE NOT ANTICIPATED AT THIS TIME...HOWEVER ISOLATED STRONG
STORMS WILL BE POSSIBLE...MAINLY ACROSS THE NORTHERN AREAS...WITH
SMALL HAIL AND WIND GUSTS UP TO 40 MPH. BRIEF HEAVY RAIN WILL
ALSO BE POSSIBLE GENERALLY FROM COTULLA TO BEEVILLE TO VICTORIA
AND AREAS NORTHWARD. RAINFALL AMOUNTS WILL GENERALLY REMAIN LESS
THAN HALF OF AN INCH WITH ISOLATED AMOUNTS OF 1 TO 2 INCHES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS WEDNESDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

In the hours before

Local storm report, Oct 13, 10:16 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1016 PM CDT SUN OCT 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     FLOOD            10 N FREER              28.03N 98.62W
10/13/2013                   DUVAL              TX   LAW ENFORCEMENT

            THE DUVAL COUNTY SHERIFFS OFFICE REPORTED FLOODING
            ON A BRIDGE ALONG HIGHWAY 16 ABOUT 10 MILES NORTH OF FREER

&&

GWILK
Local storm report, Oct 13, 11:34 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 PM CDT SUN OCT 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLOOD            COTULLA                 28.44N 99.24W
10/13/2013                   LA SALLE           TX   LAW ENFORCEMENT

            SEVERAL HIGH WATER RESCUES OCCURRING IN LA SALLE

            COUNTY...WITH WATER AS HIGH AS 4 FEET DEEP IN SOME AREAS.

&&

GWILK
Local storm report, Oct 13, 11:36 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1136 PM CDT SUN OCT 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     FLASH FLOOD      ENCINAL                 28.04N 99.35W
10/13/2013                   LA SALLE           TX   LAW ENFORCEMENT

            MILE MARKER 37 SOUTHBOUND ON INTERSTATE 35 CLOSED DUE TO
            FLOODING AND MULTI-CAR ACCIDENTS. REPORTED BY DEPARTMENT
            OF PUBLIC SAFETY.

&&

GWILK
Local storm report, Oct 13, 11:56 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1156 PM CDT SUN OCT 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLOOD            LAREDO                  27.53N 99.49W
10/13/2013                   WEBB               TX   FIRE DEPT/RESCUE

            FLOODING REPORTED IN SOME INTERSECTIONS IN
            LAREDO...INCLUDING BARTLETTE AVENUE...MCPHERSON
            AVENUE...AND JACKAMAN ROAD.

1140 PM     FLOOD            LAREDO                  27.53N 99.49W
10/13/2013                   WEBB               TX   FIRE DEPT/RESCUE

            FLOODING REPORTED IN SOME ROADS IN THE CITY OF
            LAREDO...INCLUDING JACAMAN ROAD...BARTLETTE AVENUE...AND
            MCPHERSON AVENUE.

&&

GWILK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:08 PM CDTAreal Flood AdvisoryCRPDuval112 min
Oct 13, 8:00 PM CDTFlash Flood WarningCRPDuval3 hr
Oct 13, 8:16 PM CDTAreal Flood AdvisoryCRPWebb3 hr
Oct 13, 8:39 PM CDTRiver Flood WarningCRPLa Salle, Live Oak, McMullen8 days
Oct 13, 9:37 PM CDTFlash Flood Warning EmergencyCRPLa Salle, Webb4 hr
Oct 13, 9:57 PM CDTFlash Flood WatchCRPDuval, La Salle, McMullen, Webb12 hr
Oct 13, 10:32 PM CDTFlash Flood WarningCRPWebb118 min
Oct 14, 12:51 AM CDTAreal Flood WarningCRPLa Salle3 hr
Oct 14, 12:59 AM CDTAreal Flood AdvisoryCRPWebb2 hr
Oct 14, 5:07 AM CDTFlash Flood WarningCRPDuval3 hr
Oct 14, 5:34 AM CDTAreal Flood WarningCRPWebb3 hr
Oct 14, 7:55 AM CDTRiver Flood WarningCRPWebb13 hr
Oct 14, 8:00 AM CDTRiver Flood WarningCRPWebb36 hr
Oct 14, 8:06 AM CDTAreal Flood WarningCRPDuval6 hr
Oct 14, 10:50 AM CDTRiver Flood WarningCRPLive Oak, McMullen18 days

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.